Texas, 2012

High Wind in Texas, January 22, 2012

January 22, 2012 · NWS AMA · 40 events in 18 counties and zones

The surface and mid level pressure gradient tightened up in response to an approaching upper level trough west of the Texas Panhandle and a strong cold front which pushed through the Texas Panhandle during the morning hours. As a result, west and northwest non-thunderstorm gradient winds increased by the late morning and afternoon hours across all but the northeast Texas Panhandle.

Where it happened

Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The surface and mid level pressure gradient tightened up in response to an approaching upper level trough west of the Texas Panhandle and a strong cold front which pushed through the Texas Panhandle during the morning hours. As a result, west and northwest non-thunderstorm gradient winds increased by the late morning and afternoon hours across all but the northeast Texas Panhandle. There were no reports of injuries or fatalities, however damage was reported across the south central Texas Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 22, 7:05 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 22, 7:05 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
705 AM CST SUN JAN 22 2012

.AVIATION...
FOR THE 12Z TAFS...WINDS CONTINUE TO REMAIN THE MAIN AVIATION CONCERN
THIS MORNING. EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS A
STRONG UPPER-LEVEL TROUGH OVER EASTERN NEW MEXICO. AT THE SURFACE A
DRY PACIFIC FRONT WAS PUSHING INTO SOUTHEASTERN COLORADO AND EXTENDS
INTO NORTHERN KANSAS. WINDS HAVE BEEN SLUGGISH TO INCREASE OVERNIGHT
BUT OVER THE PAST HOUR HAVE JUMPED UP TO AROUND 20 TO 30 KTS
SUSTAINED. HAVE ALREADY HIT AWW CRITERIA AT KAMA WITH A WIND GUST TO
40 KTS AND THEREFORE WILL LET THE AWW THAT IS CURRENTLY IN EFFECT
CONTINUE. WINDS WILL CONTINUE TO INCREASE AFTER SUNRISE AS STRONG
MOMENTUM AIR /PER TUCUMCARI PROFILER SHOWING 50-55 KTS AROUND 2 KFT/
GETS MIXED DOWN TO THE SURFACE. HAVE SOME CONCERN THAT THESE WINDS
WILL KICK UP AREAS OF BLOWING DUST AT THE KAMA TERMINAL WHICH MAY
REDUCE VISIBILITIES BELOW 6 SM...BUT CONFIDENCE IN THAT OCCURRING IS
TOO LOW TO INCLUDE IN THE FORECAST. THE FRONT WILL PUSH THROUGH THE
TERMINALS WITHIN THE FIRST 3 HOURS OF THIS FORECAST PERIOD...SHIFTING
WINDS TO THE NORTHWEST. A FEW LIGHT RAIN SHOWERS MAY PASS NEAR THE
KGUY TERMINAL BUT EXPECT ANY PRECIP TO BE ISOLD AND PRETTY LIGHT.
HOWEVER DRY AIR AT THE SURFACE MAY CREATE VIRGA NEARBY WHICH CAN ONLY
EXACERBATE WIND SPEEDS AT THE KGUY TERMINAL. WINDS WILL QUICKLY
DIMINISH TO BELOW 10 KTS AROUND 00Z MON AND WILL REMAIN BELOW 10 KTS
THROUGH THE REMAINDER OF THE FORECAST PERIOD AS THE UPPER TROUGH
SLIDES EAST OF THE AREA. VFR CONDITIONS ARE EXPECTED ALTHOUGH AS
MENTIONED PREVIOUSLY BLOWING DUST MAY REDUCE VISIBILITIES TO THE MVFR
CATEGORY AT KAMA.

&&

.PREV DISCUSSION... /ISSUED 633 AM CST SUN JAN 22 2012/

DISCUSSION...
IT APPEARS THE WELL ADVERTISED WIND EVENT IS NOW GETTING UNDERWAY IN
ERN NM AS SEEN BY LATEST SFC OBS. EXPECT THESE WINDS TO SPREAD ACROSS
FCST AREA THIS MORNING AND LAST UNTIL AROUND MID AFTERNOON. SPEEDS
WILL DIMINISH FROM W TO E ACROSS THE AREA LATER THIS AFTERNOON. LATEST
KTCC WIND PROFILER DATA SHOWS A VERY DEEP LAYER OF GREATER THAN 50
KT WINDS RIGHT OFF THE SURFACE AND EXTENDING BEYOND 300 MB. THIS DEEP
LAYER OF HIGH WINDS COUPLED WITH ENOUGH SUNSHINE TODAY SHOULD YIELD
SUFFICIENT MIXING SUCH THAT A HIGH WIND EVENT SEEMS PROBABLE ACROSS
MOST OF THE FCST AREA. HAVE EXPANDED THE HIGH WIND WARNING TO INCLUDE
ALL COUNTIES EXCEPT FAR NWRN ZONES...WHERE A WIND ADVISORY IS IN
EFFECT. NEXT SHIFT MAY NEED TO CONSIDER NW ZONES FOR A HIGH WIND
WARNING IF NECESSARY. START TIME OF THE EVENT IS 6 AM...END TIME IS 4
PM CST AS STRONGEST WINDS SHOULD BE SHIFTING TO THE E OF FCST AREA BY
THEN. KEPT IN SLGT CHC POPS FOR OK PNHDL AS VIGOROUS SHORTWAVE TROF
ZIPS ACROSS THE SRN HIGH PLAINS. WILL COMMENT THAT IF ANY CLOUD COVER
ENDS UP BEING MORE EXTENSIVE THAN CURRENTLY BEING FORECAST...THEN SOME
LOCATIONS MAY NOT HIT HIGH WIND CRITERIA. WINDS RAPIDLY DIMINISH LATE
THIS AFTERNOON.

FCST AREA WILL BE BETWEEN STORM SYSTEMS ON MONDAY WITH BENIGN
WEATHER EXPECTED. NEXT UPPER LEVEL SHORTWAVE TROF PROGGED TO CLOSE
OFF INTO AN UPPER LEVEL LOW OVER SERN NM BY LATE TUESDAY
AFTERNOON...THEN SLIDE SEWD TO AROUND THE TX BIG BEND REGION BY 12Z
WED. LATEST 00Z MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING
..WITH THE GFS AND NAM SOLUTIONS CLOSEST WHILE ECMWF IF FURTHEST
NWD. IN EITHER CASE...THE PROGGED POSITION OF THIS CLOSED LOW
WARRANTS A CONTINUED MENTION OF SLGT CHC POPS FOR TUESDAY ALL
ZONES... THEN INCREASING TO CHC CATEGORY TUE NIGHT AS PER MEXMOS
VALUES FOR ALL ZONES. RETAINED THE SLOW CHANGEOVER FROM LIGHT RAIN TO
LIGHT SNOW OR A MIX OF THE TWO FOR ALL BUT ECNTRL AND SERN TX PNHDL
LATE TUE NIGHT. ANY SNOWFALL ACCUMULATIONS SHOLD REMAIN BELOW ONE
INCH AT THIS TIME.

UPPER LEVEL LOW TO SLOWLY MOVE FURTHER E AND SE AWAY FROM FCST AREA
ON WEDNESDAY...SO HAVE KEPT POPS BELOW MENTIONABLE AT THIS TIME
BASED ON LATEST MODEL PROJECTIONS. ANOTHER COLD FRONT IS SLATED TO
IMPACT THE PNHDLS LATER FRIDAY...WITH COOLER TEMPS IN STORE AGAIN
NEXT WEEKEND. NO POPS AFTER TUE NIGHT AT THIS TIME.

ANDRADE

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY BY THIS AFTERNOON ACROSS
THE SOUTHWEST HALF OF THE TEXAS PANHANDLE DUE TO WEST TO NORTHWEST
WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. BRIEF...MARGINALLY
CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS PARTS OF THE
SOUTHWEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON...BUT ARE NOT
EXPECTED TO LAST LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS
TIME. NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED FROM MONDAY THROUGH SATURDAY.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HEMPHILL...HUTCHINSON...
     LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
     ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY.

OK...HIGH WIND WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BEAVER...TEXAS.

     WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: CIMARRON.

&&
Hazardous weather outlook, Jan 22, 6:40 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
640 AM CST SUN JAN 22 2012

OKZ001>003-TXZ001>020-222200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
640 AM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

WEST TO NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP
TO 60 MPH TODAY...ESPECIALLY ACROSS THE CENTRAL AND EASTERN OKLAHOMA
PANHANDLE AND ALL BUT THE NORTHWESTERN TEXAS PANHANDLE WHERE A HIGH
WIND WARNING IS IN EFFECT UNTIL 4 PM CST. THESE WINDS CAN CREATE
AREAS OF BLOWING DUST...WHICH CAN REDUCE VISIBILITIES AT TIMES.
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE...WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 55 MPH. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS
UNTIL 4 PM CST.

IN ADDITION...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE DUE TO
STRONG WINDS AND RELATIVE HUMIDTY VALUES AROUND 15 TO 20 PERCENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TODAY.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

40 high wind. Local standard time, as filed.

High Wind, Potter

When
January 22, 9:57 AM CST to 9:58 AM CST
Where
Potter forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Deaf Smith

When
January 22, 10:15 AM CST to 10:16 AM CST
Where
Deaf Smith forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

High Wind, Dallam

When
January 22, 10:55 AM CST to 10:56 AM CST
Where
Dallam forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

High Wind, Hartley

When
January 22, 10:55 AM CST to 10:56 AM CST
Where
Hartley forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

High Wind, Oldham

When
January 22, 11:00 AM CST to 11:02 AM CST
Where
Oldham forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

The public estimated the non-thunderstorm gradient wind gusts between fifty-two and fifty-six knots in Vega, Texas. There were no reports of damage or injuries.

High Wind, Potter

When
January 22, 11:24 AM CST to 11:25 AM CST
Where
Potter forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Potter

When
January 22, 11:59 AM CST to 12:00 PM CST
Where
Potter forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Sherman

When
January 22, 12:00 PM CST to 1:00 PM CST
Where
Sherman forecast zone
Measured
38 kt (44 mph) estimated sustained
Reported by
Public
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

The public estimated the sustained wind speed in Stratford, Texas. There were no reports of damage or injuries.

High Wind, Potter

When
January 22, 12:04 PM CST to 12:05 PM CST
Where
Potter forecast zone
Measured
59 kt (68 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Potter

When
January 22, 12:14 PM CST to 12:15 PM CST
Where
Potter forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

The local law enforcement officials reported that the roof was blown off a home near Western Street and Brickplant Road in northwest Amarillo, Texas. There were no reports of injuries or fatalities.

High Wind, Armstrong

When
January 22, 12:15 PM CST to 12:17 PM CST
Where
Armstrong forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

The public estimated the non-thunderstorm gradient wind gusts between fifty-two and fifty-six knots in Claude, Texas. There were no reports of damage or injuries.

High Wind, Carson

When
January 22, 12:30 PM CST to 12:32 PM CST
Where
Carson forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

The public estimated the non-thunderstorm gradient wind gusts between fifty-two and fifty-six knots in Panhandle, Texas. There were no reports of damage or injuries.

High Wind, Deaf Smith

When
January 22, 12:35 PM CST to 12:36 PM CST
Where
Deaf Smith forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

High Wind, Deaf Smith

When
January 22, 12:55 PM CST to 12:56 PM CST
Where
Deaf Smith forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

High Wind, Moore

When
January 22, 12:55 PM CST to 12:56 PM CST
Where
Moore forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

High Wind, Ochiltree

When
January 22, 12:55 PM CST to 1:55 PM CST
Where
Ochiltree forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
AWOS
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

High Wind, Hutchinson

When
January 22, 12:56 PM CST to 1:56 PM CST
Where
Hutchinson forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
ASOS
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

High Wind, Potter

When
January 22, 12:58 PM CST to 12:59 PM CST
Where
Potter forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Deaf Smith

When
January 22, 1:00 PM CST to 1:01 PM CST
Where
Deaf Smith forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

High Wind, Hansford

When
January 22, 1:00 PM CST to 2:00 PM CST
Where
Hansford forecast zone
Measured
37 kt (43 mph) estimated sustained
Reported by
Public
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

The public estimated the sustained wind speeds in Spearman, Texas. There were no reports of damage or injuries.

High Wind, Roberts

When
January 22, 1:00 PM CST to 2:00 PM CST
Where
Roberts forecast zone
Measured
35 kt (40 mph) estimated sustained
Reported by
Public
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

The public estimated the sustained wind speeds in Miami, Texas. There were no reports of damage or injuries.

High Wind, Collingsworth

When
January 22, 1:00 PM CST to 1:02 PM CST
Where
Collingsworth forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

The public estimated the non-thunderstorm gradient wind gusts between fifty-two and fifty-six knots in Wellington, Texas. There were no reports of damage or injuries.

High Wind, Potter

When
January 22, 1:14 PM CST to 1:15 PM CST
Where
Potter forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Deaf Smith

When
January 22, 1:15 PM CST to 1:16 PM CST
Where
Deaf Smith forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

High Wind, Potter

When
January 22, 1:22 PM CST to 1:23 PM CST
Where
Potter forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

High Wind, Wheeler

When
January 22, 1:30 PM CST to 1:32 PM CST
Where
Wheeler forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

The public estimated the non-thunderstorm gradient wind gusts between fifty-two and fifty-six knots in Shamrock, Texas. There were no reports of damage or injuries.

High Wind, Donley

When
January 22, 1:50 PM CST to 1:51 PM CST
Where
Donley forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 1:55 PM CST to 1:56 PM CST
Where
Donley forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 2:00 PM CST to 2:01 PM CST
Where
Donley forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Gray

When
January 22, 2:00 PM CST to 2:01 PM CST
Where
Gray forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 2:05 PM CST to 2:06 PM CST
Where
Donley forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 2:10 PM CST to 2:11 PM CST
Where
Donley forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Gray

When
January 22, 2:10 PM CST to 2:11 PM CST
Where
Gray forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High Wind, Randall

When
January 22, 2:13 PM CST to 2:14 PM CST
Where
Randall forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

The Texas Department of Public Safety reported that the strong, non-thunderstorm gradient winds blew down the main sign at the Academy sporting goods store in Amarillo, Texas. There were no reports of injuries or fatalities.

High Wind, Moore

When
January 22, 2:15 PM CST to 2:16 PM CST
Where
Moore forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

High Wind, Gray

When
January 22, 2:15 PM CST to 2:16 PM CST
Where
Gray forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 2:15 PM CST to 2:16 PM CST
Where
Donley forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Donley

When
January 22, 2:20 PM CST to 2:21 PM CST
Where
Donley forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Gray

When
January 22, 2:20 PM CST to 2:21 PM CST
Where
Gray forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High Wind, Gray

When
January 22, 3:39 PM CST to 3:40 PM CST
Where
Gray forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

The local broadcast media estimated the non-thunderstorm wind gusts in Pampa, Texas. There were reports of roof damage in Pampa, however there were no reports of injuries or fatalities.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359268, 359269, 359270, 359271, 359340, 359273, 359274, 359331, 359275, 359276, 359346, 359343, 359277, 359278, 359279, 359334, 359337, 359280, 359281, 359332, 359339, 359348, 359283, 359285, 359287, 359345, 359291, 359300, 359305, 359306, 359317, 359320, 359322, 359323, 359325, 359326, 359327, 359328, 359329, 359330.